Weaning off Klonopin question - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 01-12-2013, 02:28 PM   #1 (permalink)
 
Status: SAS Member
Join Date: Oct 2008
Gender: Female
Posts: 189



Default Weaning off Klonopin question

I have been taking Klonopin for less than a month. I think I want to get off it. I will only do it under a doctor's advice. But my question to you guys is, since I've only been taking it for less than a month, will the weaning off process be easier?
donttalkmuch is offline   Reply With Quote
Old 01-12-2013, 10:11 PM   #2 (permalink)
 
IfWinterEnds's Avatar
 
Status: SAS Member
Join Date: Jun 2010
Location: Colorado
Gender: Female
Age: 26
Posts: 168



Default

Getting off won't be hard at all with less than a month. Just monitor yourself closely...and with all of your behaviors, consider the Klonopin. And make sure you are being checked on regularly. I've been on Klonopin (Clonozepam) for over a year, though not till recently a daily user, and my 'weaning' plan is surprisingly short/simple.

I went to see a new primary care doctor nearer to me yesterday than me, and like I expected, she was unhappy that I had a benzo and gave me a guideline to wean myself off of it. I don't know what your doses are, but I'll share with you what the guidelines she gave me for withdrawing safely.

I have 1mg pills to take 2 times daily. I've been on them about a year, at first only a few times a week, really as needed. The last month though, I have been taking the 2mg as a day (lots of social requirements).

So...my plan is 2 weeks:

.5 mg (half a pill) twice a day for a week. Then, .25 mg (a quarter of a pill) 2 times a day, all 8 hours apart for a week. And that's it! Pharmacies sell pill cutters apparently.

When I got off an SSRI once on my own (much younger).... I was already taking a lot less than prescribed because I disliked certain side effects. Basically, I took enough, even a nibble or so off a pill, to not feel "trippy". I just realized you said Klonopin, not the generic clonozepam--so I don't know if your pills are full of granules, because that is of course way different.

I was really hoping that my new Dr. would just go with my old script of clonozepam. They make me awesome, minus the need for extra caffeine and some slight memory stuff. And I really don't wanna go back to an SSRI....but I will be trying Celexa (was on Effexor a few years ago--hated how it made me not care about things I'd been passionate about).

But I agree--weaning now is better than later, and with what I am planning to do this year and still taking Klonopin would have me hooked for sure. I know someone who took benzos for 20+ years, and even withdrawing with guidelines, ended up throwing lamps, abandoning her family for a few days, and having her husband call the police.

Still will be taking propranolol for panic attacks.
IfWinterEnds is offline   Reply With Quote
Old 01-12-2013, 10:21 PM   #3 (permalink)
 
Status: Permanently Banned
Join Date: Apr 2012
Location: Oregon, USA
Gender: Male
Posts: 4,394



Default

Quote:
Originally Posted by donttalkmuch View Post
I have been taking Klonopin for less than a month. I think I want to get off it. I will only do it under a doctor's advice. But my question to you guys is, since I've only been taking it for less than a month, will the weaning off process be easier?
After taking it for less than a month, just quit it cold turkey. You won't have any withdrawals, you haven't been on it long enough. To "wean off now will only prolong your time on the drug making it more likely that you will become chemically dependent. Go ahead and call your doctor, let him/her know that you are quitting snd just don't take it again. You will be better than fine.
istayhome is offline   Reply With Quote
Old 01-13-2013, 03:27 AM   #4 (permalink)
 
Status: SAS Member
Join Date: Oct 2008
Gender: Female
Posts: 189



Default

Thanks so much! I take 0.5 mg in the morning, and 0.5 mg at night.
donttalkmuch is offline   Reply With Quote
Old 01-14-2013, 05:07 AM   #5 (permalink)
 
Status: SAS Member
Join Date: Nov 2012
Location: USA
Gender: Female
Posts: 19



Thumbs up Klonapin

You are very wise to stop taking this medication (and dont ever take another benzodiazepine ever again!) I really applaud you. Unfortunately, it is possible you could have some withdrawal symptoms. The length of time one is on these meds doesnt always predict how one reacts....However, that said, it is less likely you will have a bad time of it. I strongly urge you to taper this medication. Klonapin is a long-acting benzo. Its the one more people have trouble getting off of. Just to be safe, taper it, with your doctors guidance.
Quote:
Originally Posted by donttalkmuch View Post
I have been taking Klonopin for less than a month. I think I want to get off it. I will only do it under a doctor's advice. But my question to you guys is, since I've only been taking it for less than a month, will the weaning off process be easier?
wilsongirl is offline   Reply With Quote
Old 01-28-2013, 02:53 PM   #6 (permalink)
 
Status: SAS Member
Join Date: Oct 2008
Gender: Female
Posts: 189



Default

Thanks!
donttalkmuch is offline   Reply With Quote
Old 01-28-2013, 04:02 PM   #7 (permalink)
 
GotAnxiety's Avatar
 
Status: SAS Member
Join Date: Oct 2011
Gender: Male
Posts: 3,757



Default

Dxm help reverse or reduce tolarance and help with the withdraws.
GotAnxiety is offline   Reply With Quote
Old 02-02-2013, 10:01 AM   #8 (permalink)
 
Status: SAS Member
Join Date: Oct 2008
Gender: Female
Posts: 189



Default

Just as an update, I was able to get off it without much trouble. Some tingling, headache, and dizzy feeling for 3 or 4 days. I have insomnia, but could be due to getting off klonopin, or it could be due to the Wellbutrin.
donttalkmuch is offline   Reply With Quote
Old 02-02-2013, 07:07 PM   #9 (permalink)
 
Status: SAS Member
Join Date: Apr 2010
Location: Australia
Gender: Male
Age: 23
Posts: 566



Default

I don't think you will need to wean off after such a short time. Check with doc though. But yeah, probably you can just stop.
jimmythekid is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
What to take to help weaning off klonopin... Chziime Medication 8 08-04-2011 01:39 PM
Weaning off klonopin, but still taking Paxil. Feeling TERRIBLE! acleme1 Medication 2 02-20-2011 04:01 PM
Another Klonopin Question Cast Away Medication 15 03-23-2009 05:12 PM
Weaning Myself Onto Paxil By Using Klonopin? MastaMel Medication 11 03-12-2007 02:57 PM
Weaning myself off klonopin Noca Medication 1 01-22-2006 09:22 PM

All times are GMT -7. The time now is 02:08 AM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.